Ringing in the ears from Lyrica

Hi all, a few weeks back my Neurologist put me on Lyrica for my body aches as a replacement for my pain meds. For two weeks I took one in the morning and one at night. Unfortunately it didn’t seem to help. When I went back to the Neurologist, he up the dose to two at night and one in the morning. The night after I increased the dosage for the first time, my ears started ringing very loud. At first I thought it was a hiss coming out of my speakers but after I turned them off I realized it was my ears.

I Googled the side effects of Lyrica and ringing in the ears is one of the “rare” side effects. I have stopped the Lyrica but still have some ringing. I have had a slight ringing for years and maybe I'm not just aware of it, but it still seems louder than before. Has anyone else had this problem with Lyrica?

Mark

7 Replies

oldestnewest
  • i am really really sorry about your ears.....but you can imagine my face when i read Lycra ;-)

    i thought maybe your cycling shorts were too tight. sorry xx

  • Hi Mark, I'm not on Pregabalin but I certainly know where you are coming from with the tinnitus (ringing in the ears) ! I started suffering with it earlier this year and it nearly drove me nuts to start with, but it gradually eased, then seemed to come and go and still does so. When I asked my GP about it he said nearly everyone will experience some form of tinnitus at some point in their lives, but that it could be a side effect of several drugs, but is not anything to worry about. Hmmm methinks....... tell me that when a loud squeak is keeping me wide awake all night, then it changes pitch, then it's a buzzing sound....... One of my friends who has had it constantly for years can't get to sleep without a fan on in her room. Apparently a background noise helps to reduce ones awareness of the ringing.

    Anyway, I think the good news it isn't anything to worry about, but, if you are concerned you most certainly should mention it either to your GP or your neurologist.

    Good luck Mark :-)

    Foggy x

  • Hiya bless you i am waiting to see a neurologist in december as my doctor thinks i may have tinnitus i suffer from vertigo but thinking about it like fibrofoggiest said i find it better to cope with if i have a fan at the bottom of the bed.

    Having said that its not great at this time of year my husband says its like being an eskimo we had to get an electric blanket so he can be warm lol

    Hugs to you i hope you get sorted xxxx

  • Hi Mark Since I started taking the wonderful Lyrica my Tinnitus is louder mine make a fuzzy noise like a distressed hoover horrid. You tend to listen to them not anything else and it is very warring

  • Thanks every for your info everyone. Gins I don't know how you can stand it. It was bad enough with just the tinnitus. I actually opened the door to see if the locus were out.

    Mark

  • Hi Mark, I've had tinnitus for many years now & know how hateful it can be. Sometimes when I'm really tired, it's like a road drill is in my head. I find that if I can get distracted by something else, then the tinnitus fades into the background. When my hubby works away, I really miss the sound of his sleep apnoea breathing mask! I sometimes have to have the tv on in the bedroom so that I can listen to it while I fall asleep.

    Julie xxx

  • Just read your post. I was prescribed Lyrica for neuropathic pain. I took it for about 3 years and developed tinnitus. I never knew what had caused it, as I have never had any ear problems. Only now, I think Lyrica could have been the cause. Life for me has never been the same since the onset of t, and I still struggle to come to terms with it. I get some good days, but many more bad ones.

You may also like...